MAUDE Adverse Event Report: NXSTAGE MEDICAL, INC. NXSTAGE SYSTEM ONE; HIGH PERMEABILITY HEMODIALYSIS SYSTEM

NXSTAGE MEDICAL, INC. NXSTAGE SYSTEM ONE; HIGH PERMEABILITY HEMODIALYSIS SYSTEM
Model Number CAR-505
Health Effect - Clinical Codes High Blood Pressure/ Hypertension (1908); Hypoxia (1918); Tachycardia (2095); Anxiety (2328); Increased Respiratory Rate (2486); No Code Available (3191)
Date of Event 07/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient experienced a similar adverse event with the same device model number in (b)(6) 2019 (date not provided).The event is documented in mfr report # 3003464075-2020-00054.A review of the device history record (dhr) was conducted which confirmed that the product met all quality criteria and manufacturing specifications prior to release.There is no information to indicate that a malfunction occurred.The instructions for use warn that the device must be used under the prescription of a physician.The nxstage user guide and instructions for use include allergic reaction as a potential risk associated with dialysis therapy and also include warnings to monitor for potential allergic reactions.Monitoring of the patient should be performed regularly to ensure an appropriate response to therapy.Biocompatability has been established.
 
Event or Problem Description
A report was received on 30 jul 2020 from the physician of a (b)(6) year old male in critical care for treatment of pericardial effusion and fluid overload, with multiple comorbidities including known dialyzer reactions during dialysis therapy, who experienced symptoms 10 ¿ 15 minutes into continuous renal replacement therapy on (b)(6) 2020.Symptoms included change of taste, tachypnea, labile pulse, hypoxia, hypertension, and anxiety.Additional information was received on 5 aug 202 from the physician stating the patient¿s oxygen level dropped from ~90% to 67%, systolic blood pressure increased from 100mmhg to 144mmhg, heart rate increased from 110bpm to 140bpm and respiratory rate increased from ~30 to 40/m.25mg benadryl was administered intravenously to address the symptoms.

Brand Name
NXSTAGE SYSTEM ONE
Common Device Name
HIGH PERMEABILITY HEMODIALYSIS SYSTEM
Manufacturer (Section D)
NXSTAGE MEDICAL, INC.
350 merrimack street
lawrence MA 01843
MDR Report Key10439148
Report Number3003464075-2020-00055
Device Sequence Number2795731
Product Code KDI
UDI-Device IdentifierM535CAR5050
UDI-Public+M535CAR5050/$$122100478027T
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K133547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/21/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2021
Device Model NumberCAR-505
Device Catalogue NumberCAR-505
Device Lot Number00478027
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2020
Initial Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age24 YR
Date Report Sent to FDA01/01/2005